MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123113
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 11/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009 - patient was diagnosed with multiple incarcerated incisional hernias thereby underwent laparoscopic repair with implant of composix e/x (device #1 & #2).Per op notes, ¿the dense adhesions of abdominal wall to hernia sac were lysed.After lysed all adhesions, the intestine incarcerated in sac was freed.Two composix e/x (device #1 & #2) were placed and tacked.¿ on (b)(6) 2009 - patient was diagnosed with intestinal perforation and recurrent incisional hernia thereby underwent open repair with excision of composix (device #1 & #2) and resection of small bowel.Per op notes, ¿the prior mesh (device #1 & #2) was identified and removed.Extensive lysis of adhesions was performed.A small pinhole perforation of the intestine was identified in mid jejunum.That part of intestine was resected.The hernia defect was repaired with sutures.¿ on (b)(6) 2009 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of composix mesh (device #3).Per op notes, ¿the hernia sac was identified and excised.The adhesions were lysed.A composix mesh (device #3) was placed using prolene sutures.¿ on (b)(6) 2010 - patient was diagnosed with incarcerated recurrent incisional hernia thereby underwent open repair with partial removal of composix mesh (device #3) and implant of composix e/x (device #4).Per op notes, ¿the hernia sac was identified with incarcerated bowel were reduced.The sac was excised.The large prior mesh (device #3) was identified to be bunched up.Some of the mesh was removed.A composix e/x (device #4) was placed and sutured.¿ on (b)(6) 2017 - patient was diagnosed with small bowel obstruction with pain and incarcerated incisional hernias x2 thereby underwent laparoscopic converted to open repair with implant of ventralex st (device #5) and synthetic mesh.Per op notes, ¿the extensive lysis of adhesions was performed.The dense adhesions of small bowel and hernias were reduced.The two hernia sacs were identified in right upper quadrant.One is in subcoastal location with multiple loops of small bowel.The prior mesh (device #4) in this region was medially displaced.Another one is in inferior with knuckle of bowel.All the loops of small bowel were reduced and released.All the adhesions of bowel were lysed.The superior defect was repaired using ventralex st (device #5) and sutured.The inferior defect was repaired using synthetic mesh and sutured.¿ on (b)(6) 2019 - patient was diagnosed with partial small bowel obstruction and abdominal pain thereby underwent repair with revision surgery.(note: the operative notes are not provided for this procedure).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2009) is considered to be a best estimate.This emdr was submitted to represent the bard/davol composix mesh e/x (device #4).Additional emdrs were submitted to represent the bard/davol composix mesh e/x (device #1 & device #2), ventralex st (device #5) and supplemental emdr was submitted to represent the bard/davol mesh ¿ composix (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22493108
Report Number1213643-2025-00627
Device Sequence Number8112794
Product Code FTL
UDI-Device Identifier00801741031168
UDI-Public(01)00801741031168(17)140428(10)HUTB1863
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2014
Device Catalogue Number0123113
Device Lot NumberHUTB1863
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale